Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

Abdominal pains due to spastic colon - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Average Posted in: Abdominal Pain
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2305 Questions
User :   Hi, a friend of mine is suffering from a strange condition that has been diagnosed as spastic colon, but presents unrelated symptoms with a history going back nearly three years. Can you help?
Doctor :   Hi
User :   hi there
Doctor :   SURE
User :   Pleased to met you, hope you can help
Doctor :   can you explain his symptoms more , thanks
User :   ok, whether all the symptoms are related or not is for you to decide, I will take them from most recent to where I believe it started
User :   patient is a female, almost 20 years of age
Doctor :   ok
User :   she currently has lower abdominal pains that come and go, sometimes resulting it what seems to be a bilious attack (yellow watery vomit that is very sour)
User :   these pains grow more intense with physical activity
Doctor :   ok
User :   she has had these symptoms since july last year
Doctor :   has any investigations been done ?
User :   yes, she has been to various doctors and many different blood tests have been performed - she was riginally misdiagnosed with porphyria, but most recent tests concluded that she does not have the condition
Doctor :   ok good
Doctor :   any ultrasound liver ?
User :   not as far as I know
Doctor :   ok
Doctor :   any medications she is on ?
User :   currently just an anti-spasmodic and mucaine for the pain
Doctor :   ok
User :   just some history here
Doctor :   what she might be having is Gastric reflux , due to Excess secretion of acid in the stomach
User :   would this also bring about weight loss?
Doctor :   the treatment is antacids (tums, mylanta) as and when needed
Doctor :   weight loss can occur in this case, if the excess acid results in gastric ulcers
User :   hmmm, she has been tested for ulcers which came back negative - she first experienced weight loss after being taken off "the pill" early in 2009
Doctor :   the 2nd medication , is prilosec 20 mg 2 times a day , 30 min before food
Doctor :   which pill was that ?
User :   sorry, thinking in my mother tongue...let me just translate quickly
Doctor :   ok
User :   she was on birth control pill for skin condition
User :   she recently restarted to try and gain the weight back
User :   to no avail
Doctor :   ok , that is fine
User :   XXXXXXXX originally, and now yaz
Doctor :   now, let her take the medications that i suggested
Doctor :   also she should get tested for h pylori infection in the stomach
User :   ok - could that infection last for several months?
Doctor :   and specific therapy should be started
Doctor :   yes this infection , if not treated can persist for years together
User :   I see - is this related to ulcers then?
Doctor :   yes , this infection, results in duodenal ulccers
User :   ok - I will ask if the recent tests included this - she is suffering quite badly from pain
User :   thanks for the advice
Doctor :   you are most welcome
User :   goodbye!
Doctor :   take care and bye for now
Question is related to
Diseases and Conditions
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor